California, 2005

High Wind in California, November 28, 2005

November 28, 2005 · NWS MFR · 3 events in 1 county or zone

A High Wind Warning was issued for California zone CAZ081 at 28/1530 PST, effective from issuance until 28/2000 PST. The warning expired at 28/2000 PST.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

A High Wind Warning was issued for California zone CAZ081 at 28/1530 PST, effective from issuance until 28/2000 PST. The warning expired at 28/2000 PST. The above observations verified the warning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Nov 28, 3:00 PM PST, 45 minutes earlier.

Area forecast discussion, Nov 28, 3:00 PM PST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
300 PM PST MON NOV 28 2005

.SHORT TERM...WINTER STORM CURRENTLY MOVING THROUGH THE CWA WITH
WARNINGS AND ADVISORIES ISSUED TO ACCOUNT FOR INCREASED MOISTURE AND
LOWER SNOW LEVELS WITH THIS SYSTEM. WARNING CONDITIONS ARE
CONTINUING OVER THE MTS OF WESTERN SISKIYOU COUNTY WITH 5 TO 9
INCHES OF ACCUMULATION EXPECTED BY TONIGHT. ADVISORY CONDIDTIONS
EXPECTED IN DOUGLAS CO FOOTHILLS WITH 2 TO 5 INCHES...OVER THE EAST
SIDE ZONES AND CASCADES IN CALIFORNIA WITH 3 TO 6 INCHES...AND THE
CASCADES AND SISKIYOUS WITH 8 TO 14 INCHES. SOME OF THE WESTERN
VALLEYS EVEN GOT IN ON SOME OF THE ACTION WITH SPOTTER SNOW LEVELS
DOWN NEAR 1000 FEET AND AMOUNTS OF 1 TO 4 INCHES. COLD AIR TRAPPED
NEAR SURFACE KEPT SNOW LEVELS FROM RISING MUCH IN THESE AREAS. SNOW
IS BEGINNING TO TAPER OFF TO A SHOWERY REGIME FROM WEST TO
EAST...BUT ADDITIONAL ACCUMULATIONS ARE STILL EXPECTED ABOVE
CRITERIA RATES FOR ALL BUT WESTERN VALLEYS AND SHASTA VALLEY. WINDS
HAVE BEEN IMPRESSIVE ON THE COAST WITH REPORTS NEARING 90 MPH.
SHOWERS WILL CONTINUE THROUGH TUESDAY WITH VORT MAX AND TROUGH
PASSING BY TO THE NORTH...FOLLOWED BY A BRIEF RESPITE WEDNESDAY. A
SIMILAR SYSTEM IS SHAPING UP FOR LATER WEDNESDAY INTO THURSDAY WITH
A WARM AND WET PACIFIC LOW PRESSURE PROGRESSING IN FROM THE WEST
WHILE ANOTHER DEEP TROUGH ROTATES THROUGH FROM THE NORTHWEST.
SURFACE LOW IS PROGGED TO DEEPEN OFF THE COAST AND SWEEP
NORTHEAST...LIKE TODAYS DID.

.LONG TERM...FOR FRIDAY THROUGH THE WEEKEND IT LOOKS LIKE CONTINUED
COOLER AND UNSETTLED WEATHER WITH SYSTEMS ARRIVING FROM THE
NORTHWEST.

BERTEAU/STAVISH

.AVIATION...VFR CONDITIONS TO CHANGE TO AREAS OF IFR CONDITIONS AS A
WARM FRONT APPROACHES FROM THE EASTERN PACIFIC BRINGING WIDESPREAD
RAIN AND LOWERING CLOUDS.

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING FLORENCE TO CA BORDER.
...HIGH WIND WARNING ORZ21-22 UNTIL 300 PM.
...SNOW ADVISORY ORZ23-24-26 UNTIL 300 PM.
...SNOW ADVISORY ORZ25 UNTIL 1000 PM ABOVE 3000 FEET.
...SNOW ADVISORY ORZ26-27 UNTIL 1000 PM.
...SNOW ADVISORY ORZ29-30-31 UNTIL MIDNIGHT.

CA...GALE WARNING OR BORDER TO PT ST GEORGE.
...WINTER STORM WARNING CAZ80-82 UNTIL 800 PM.
...WIND ADVISORY CAZ81 UNTIL 800 PM.
...SNOW ADVISORY CAZ81 UNTIL 800 PM.
...SNOW ADVISORY CAZ83-84-85 UNTIL MIDNIGHT.

&&

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Nov 28, 9:14 AM PST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
914 AM PST MON NOV 28 2005

PZZ350-353-356-370-373-376-291730-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
914 AM PST MON NOV 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

GALE WARNING IN EFFECT TODAY. FOR DETAILS SEE THE COASTAL WATERS
FORECAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ081-083>085-ORZ025-027>031-291730-
CENTRAL AND EASTERN LAKE COUNTY-CENTRAL SISKIYOU COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-KLAMATH BASIN-MODOC COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
914 AM PST MON NOV 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...

SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT TONIGHT. FOR DETAILS SEE
WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ080-082-291730-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
914 AM PST MON NOV 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

WINTER STORM WARNING IN EFFECT UNTIL 8 PM THIS EVENING. FOR DETAILS
SEE THE WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ORR

In the hours before

Local storm report, Nov 28, 11:27 AM PST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1127 AM PST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 AM     SNOW             5 ENE CAMAS VALLEY      43.07N 123.59W
11/28/2005  2.5 INCH         DOUGLAS            OR   TRAINED SPOTTER

            SNOWFALL SINCE 8 AM. STILL SNOWING

&&

ORR
Local storm report, Nov 28, 11:43 AM PST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1143 AM PST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     SNOW             6 SSW DUNSMUIR          41.15N 122.32W
11/28/2005  1.0 INCH         SHASTA             CA   TRAINED SPOTTER

            SNOWING SINCE 7 AM

&&

SARGEANT
Local storm report, Nov 28, 12:10 PM PST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1210 PM PST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 AM     HEAVY SNOW       3 ESE KLAMATH FALLS     42.21N 121.71W
11/28/2005  6.0 INCH         KLAMATH            OR   TRAINED SPOTTER

            SNOWFALL SINCE 7 AM THIS MORNING.

&&

ORR
Local storm report, Nov 28, 2:21 PM PST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
221 PM PST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 AM     HEAVY SNOW       8 E CHILOQUIN           42.58N 121.70W
11/28/2005  0.0 INCH         KLAMATH            OR   TRAINED SPOTTER

            5 INCHES ON THE GROUND. SNOW IS DIMINISHING

1217 AM     HEAVY RAIN       1 SSW OBRIEN            42.06N 123.71W
11/28/2005  1.06 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            RAINFALL TOTAL SINCE MIDNIGHT

&&

ORR
Local storm report, Nov 28, 2:37 PM PST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
237 PM PST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     NON-TSTM WND DMG 1 W BANDON              43.11N 124.43W
11/28/2005                   COOS               OR   TRAINED SPOTTER

            WIND GUSTS TO 54 MPH, NO DAMAGE.

&&

ORR
Local storm report, Nov 28, 3:28 PM PST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
328 PM PST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HEAVY SNOW       8 E CHILOQUIN           42.58N 121.70W
11/28/2005  8.0 INCH         KLAMATH            OR   TRAINED SPOTTER

            SNOWFALL SINCE 7 AM PST.

&&

ORR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, Central Siskiyou County

When
November 28, 3:45 PM PST
Where
Central Siskiyou County forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
41.593, -122.540 (the zone’s center; the record gives no point)

Recorded at the Weed RAWS.

High Wind, Central Siskiyou County

When
November 28, 4:45 PM PST
Where
Central Siskiyou County forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
41.593, -122.540 (the zone’s center; the record gives no point)

Recorded at the Weed RAWS.

High Wind, Central Siskiyou County

When
November 28, 5:45 PM PST
Where
Central Siskiyou County forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
41.593, -122.540 (the zone’s center; the record gives no point)

Recorded at the Weed RAWS.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481385, 5481386, 5481387.